Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 13, 2023, 2:08 AM MST for Lea County, New Mexico; 23 counties in Texas. It took effect at Feb 13, 2023, 5:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:08 AM MST (09:08 UTC)
- In effect from
- Feb 13, 2023, 5:00 PM MST
- Expired
- Feb 14, 2023, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
All 24 counties
Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 40 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS74 KMAF 130908 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 308 AM CST Mon Feb 13 2023 NMZ027-028-TXZ270-271-273-274-277-278-132115- /O.CON.KMAF.HW.W.0008.230214T0000Z-230215T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos, Fort Davis, and Alpine 308 AM CST Mon Feb 13 2023 /208 AM MST Mon Feb 13 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 PM CST /8 PM MST/ TUESDAY... * WHAT...West winds 45 to 65 mph with gusts up to 95 mph expected in the Guadalupe Mountains. West winds 30 to 50 mph with gusts up to 75 mph expected in the Davis Mountains, adjacent foothills, and the Guadalupe Mountain foothills. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Davis, and Davis Mountains Foothills. * WHEN...From 6 PM CST /5 PM MST/ Monday to 9 PM CST /8 PM MST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279-280-282-132115- /O.NEW.KMAF.WI.Y.0010.230214T0900Z-230215T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains- Marfa Plateau-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Van Horn, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 308 AM CST Mon Feb 13 2023 /208 AM MST Mon Feb 13 2023/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and most of west Texas. * WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
873 WWUS74 KMAF 131940 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 140 PM CST Mon Feb 13 2023 NMZ027-028-TXZ270-271-273-274-277-278-160600- /O.EXT.KMAF.HW.W.0008.230214T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos, Fort Davis, and Alpine 140 PM CST Mon Feb 13 2023 /1240 PM MST Mon Feb 13 2023/ ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...From 6 PM CST /5 PM MST/ this evening to midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ281-150000- /O.EXB.KMAF.WI.Y.0010.230214T0000Z-230215T0000Z/ Presidio Valley- Including the city of Presidio 140 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Presidio Valley. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279-280-282-150000- /O.EXT.KMAF.WI.Y.0010.230214T0000Z-230215T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains- Marfa Plateau-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Van Horn, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 140 PM CST Mon Feb 13 2023 /1240 PM MST Mon Feb 13 2023/ ...WIND ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
263 WWUS74 KMAF 140838 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 238 AM CST Tue Feb 14 2023 NMZ027-028-TXZ270-271-273-274-277-278-142200- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos, Fort Davis, and Alpine 238 AM CST Tue Feb 14 2023 /138 AM MST Tue Feb 14 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-142200- /O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains- Marfa Plateau-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Van Horn, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 238 AM CST Tue Feb 14 2023 /138 AM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
237 WWUS74 KMAF 142008 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 208 PM CST Tue Feb 14 2023 NMZ029-033-TXZ272-151300- /O.UPG.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ /O.EXA.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Northern Lea County-Central Lea County- Van Horn and Highway 54 Corridor- Including the cities of Tatum, Hobbs, Lovington, and Van Horn 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In New Mexico, Northern Lea and Central Lea Counties. In Texas, Van Horn and Highway 54 Corridor. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-028-TXZ270-271-273-274-277-278-151300- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos, Fort Davis, and Alpine 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected in the mountains and up to 65 mph expected in the plains. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282- 151300- /O.NEW.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the second Wind Advisory, from 9 AM CST /8 AM MST/ Wednesday to midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ069-070-150000- /O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ Upton-Reagan- Including the cities of McCamey, Rankin, and Big Lake 208 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Permian Basin. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:50 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 12, 9:50 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1050 PM CST Sun Feb 12 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Monday night)
Issued at 240 PM CST Sun Feb 12 2023
Enjoy the above normal temperatures and calm winds today as things
are about to get windy! A shortwave ahead of an upper trough will
give us ample cloud cover tonight, keeping temps mild in the 30s to
low 40s. As this upper trough pushes into New Mexico on Monday,
expect afternoon highs to reach the mid to upper 60s with
southwesterly flow increasing ahead of the trough. Lift associated
with this system may result in a few rain showers Monday afternoon
in the higher terrain, although drier air in the lower levels across
New Mexico will limit rain potential.
As the trough begins to encroach on the area late Monday, a Pacific
front will push in and high winds will develop across the Guadalupe
and Delaware Mountains with some blowing dust. Precipitation will
spread from west to east, with the greatest chances for rain being
over the eastern Permian Basin where there is slightly better
moisture. As mentioned before, drier air near the surface will limit
a lot of our rain potential, with QPF totals around .20" or less.
Some instability across the far east could give us a clap of thunder
or two, but any and all storms should be out by sunrise on Tuesday.
A 700mb jet max (55-65kts) will develop over New Mexico and West
Texas late Monday into Tuesday morning and stick around throughout
Tuesday as this trough moves up and out of the area. While this
isn't the most ideal time period for high winds to develop, a very
tight gradient over the region should be enough to give us strong
westerly winds, especially across the higher terrain and New Mexico.
A High Wind Warning is in effect stretching from Eddy county down to
the Davis Mountains for Monday night through Tuesday evening. This
Warning may need to be expanded to surrounding areas should guidance
continue to trend higher with wind speeds, and a Wind Advisory will
likely be needed for much of the region for Tuesday. Given the
strong winds expected, visibility reduction due to blowing dust will
be a threat for the first half of the week.
-Zuber
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 240 PM CST Sun Feb 12 2023
Tuesday, the first trough will eject into the upper midwest, while
the next trough will be digging through Nevada/Utah. As a result,
northwest flow aloft over West texas and Southeast New Mexico
Tuesday morning will transition to southwest by sundown. The NAM12
depicts a strong mountain wave signature over the Guadalupes, and
keeps this in play through the end of its run 00Z Thursday. 700mb
height gradients tighten up well past 60m/200nm for this event,
which will likely continue, at least in the Guadalupes/Delawares,
through Thursday afternoon when the secondary trough clears the
area. A Pac front that if forecast to move through the area with
the first trough Monday night will bring cooler temperatures into
the area Tuesday afternoon, but clearing skies on the backside of
the trough will allow enough heating to make this a wash, with highs
similar to Monday's.
While the NBM is forecasting good chances of precipitation Monday
afternoon/night, especially northeast, very dry soundings at the
surface suggest QPF will be derisory, so widespread BLDU is expected
both Tuesday and Wednesday. Biggest concerns will be fire weather.
See fire weather discussion below for details.
Wednesday, the secondary trough arrives. A Pac front will move into
the northwest zones Wednesday morning, spoiling highs there, but
downslope warming will increase temperatures in the southeast, into
the 80s along the border. A brief shot of snow is anticipated in
the Sacramentos/Guadalupes, and maybe a rain shower northern Lea
County, but this will be quick, w/no accumulations expected.
Unfortunately, a cold front will follow the Pac front Wednesday
night. Highs Thursday afternoon will be a miserable 20F below
normal on average, with a widespread hard freeze Friday morning.
A slow warming trend ensues through the weekend as the next system
begins setting up off SoCal/Baja. With any luck, temperatures will
recover to at or above normal by Sunday afternoon.
&&
.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Sun Feb 12 2023
VFR will continue through this TAF period. Winds are expected
to remain generally out of the S-SE overnight before gradually
shifting out of the east around sunrise. As a weather system
approaches the region, a strengthening low lvl jet will promote
increasing SE winds at all terminals by 13/18Z-21Z. Winds will
continue to ramp up through the end of the forecast period.
&&
.FIRE WEATHER...
Issued at 240 PM CST Sun Feb 12 2023
Monday, 20-ft winds will begin increasing over the higher terrain,
increasing RFTIs there. However, enough moisture should be in place
to keep min RH above critical criteria most places. Tuesday, West
Texas and Southeast New Mexico will be in between systems, but
critical RH is forecast south of I-20. Increased 20-ft winds area-
wide will jack up RFTIs to 4 or better for most of the area. ERCs
in the Big Bend are forecast to climb to 70-90th percentile, and
this will be the most critical area for fire starts Tuesday
afternoon. Wednesday, RH in this same area is forecast to drop into
the single digits. Combined with even stronger 20-ft winds than
Tuesday, extreme RFTIs of 7-8 are forecast, with ERCs climbing into
the 90th percentile in a couple of spots.
One silver lining to this scenario is that the 110+kt 500mb jet will
be located well north of this critical RH. The other lining is that
skies are forecast to be clear enough that spotting fire starts
should not be a problem.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 37 66 42 / 0 0 10 80
Carlsbad 66 35 67 39 / 0 0 30 40
Dryden 64 41 62 43 / 0 0 0 10
Fort Stockton 73 45 70 42 / 0 0 10 30
Guadalupe Pass 64 43 65 34 / 0 0 40 20
Hobbs 65 34 65 36 / 0 0 10 70
Marfa 68 37 67 29 / 0 0 10 10
Midland Intl Airport 68 39 65 41 / 0 0 10 70
Odessa 68 40 65 41 / 0 0 10 70
Wink 68 37 69 39 / 0 0 10 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 6 PM CST /5 PM MST/ Monday to 9 PM CST /8
PM MST/ Tuesday for Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Reeves
County Plains.
NM...High Wind Warning from 5 PM Monday to 8 PM MST Tuesday for Eddy
County Plains-Guadalupe Mountains of Eddy County.
&&
SHORT TERM...24
LONG TERM....29
AVIATION...24Hazardous weather outlook, Feb 12, 11:30 AM MST, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1230 PM CST Sun Feb 12 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1230 PM CST Sun Feb 12 2023 /1130 AM MST Sun Feb 12 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A High Wind Warning is in effect Monday night through Tuesday evening for the Guadalupe, Delaware, and Davis Mountains, as well as the adjacent plains to the east. High winds are possible Wednesday and Thursday, mainly in the Guadalupe and Delaware Mountains. Critical fire weather conditions are possible Wednesday, mainly in West Texas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:01 PM MST | Fire Weather Watch | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 12 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.